Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Numbness, tingling, pain in legs, feet. MRI shows spots in brain. Advised spinal tap. Cause?

i have been having problems with numb tingiling and pain in legs and feet. had a mri done said there was 2 small with spots on the brain.. which i was told it was normal but they wanted to do a spinal tap to rule out ms since my mother has ms. what are the chances that is what i could be. I also have neck and shoulder pain.
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013
Hi,
Thank you for posting your query.

White spots on MRI (also called as hyperintense lesions) are not specific for multiple sclerosis (MS). These lesions can occur in other neurological conditions including migraine, infections, stroke, etc.

Doing an MRI of spine would help, as if lesions are found in the spine, it would favor a diagnosis of MS.

Spinal tap would also help, as presence of oligoclonal bands in the CSF would also favor a diagnosis of MS.

However, with just two lesions, and normal spinal tap, MS is unlikely.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor